This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I recently had a re-occurance of panic/anxiety disorder that I thought I had left behind 15 years ago. Two things different that I have noticed this time is the pretty much constant pain in my neck/shoulder and also what can be described as "brain zaps" often experienced by people going thru withdrawl (withdrawal) of various medications (which I'm not) and tinnitus. Is this common with aniexty sufferers??
The brain zaps are not a common symptom, but its unclear what that really refers too. Worry and focusing on symptoms creates all sorts of odd sensations that are usually meaningless in terms of a medical diagnosis.
I experienced mild brain zaps and tinnitus but only when withdrawling from xanax. I have suffered with panic and anxiety attacks for over 30 years on and off. Only took medication for 3 months last year. Won't do it again.
I experienced something similar. My 'brain zaps' were what I would refer to as what felt like 'electrical shocks' that EVERY TIME I blinked my eyes the shock would run from my brain/eyes blinking down my arms to the ends of my fingers. I haven't had this happen for about 4 years, now that I am off Effexor and now on Wellbutrin (what a wonderful change!). This was going on when I was ON the Effexor, not just when my doctor started weaning me off it. They were really bad then -- nothing that I would want to have to go through again! My first episode of these 'brain zaps' were 5 years ago. The first came and stayed for a day on and off. The second was a week later and lasted for a week straight. The third about a month later and lasted for a month straight. When I say "straight", I mean it lasted the entire day, from the time I woke up to the time that I went to bed --- with every blink of my eye. My doctor couldn't tell me what could be wrong (no one ever suspected Effexor, so I didn't at the time either). My doctor sent me to a have an EEG to test my brain waves. The neurologist told me after the test that there was NOTHING in a text book to support my symptoms and that my test looked fine (didn't go back to him!!!).
Good luck....I know this is so frustrating. You'll get there!
I thought I was the only one having brain zaps and pressure and very accute hearing. It has lasted almost 8 weeks. This past week I had a brain scan, a neurological exam and talked to a psychiatrist who put me on 5 mg of Lexapro to start. Two days of Lexapro and I think it was a mistake. I have irregular heart beats and a feeling of doom. The neuro. - one of the best in Houston - thinks it may be migraine related although there is hardly any pain, mostly pressure and zaps. Guess I'm not alone.
Hey, I am right there with you all. I guess I am having "brain zaps" too. Your head feels "full" and almost swollen-I guess. I have extreme vertigo and tinnitus. Of course this feeling freaks me out right into a panic attack sometimes leading to a migraine with aura. What could this be??
I've been having "brain zaps"--and I thought I was wierd b/c I could find no known cause. I have also felt like my head is "full"--like there's a layer of gu between my brain and my skull. And, in addition, my eyeballs feel like they're going to pop out of my head, they're under so much pressure. They don't HURT, per se, just feel pressured and have a very strong "presence". Now, it's to the point where my eyes feel like they are under tremendous pressure, 24/7. Sometimes, I want to pop them out of my head. Sometimes it's concurrent w/ a bit of sinus pressure/crackling in my nose, others not.
Pretty much the only thing people have been able to come up with is "some kind of sinus stuff", and anxiety/OCD/panic.
I have been on Lexapro for 6 weeks for the mental health stuff, and Tried antibiotics for the sinus--no change (although the low-grade fever I had been running for a ocuple of months diminished). Also have been on Nasonex for about 4-5 weeks. Thought maybe it was making the pressure worse, so I stopped for a few days--didn't help. My blood work was normal (last checked about 6 weeks ago), although RBC, hemocrit, hemoglobin, and MCV and MCH were at the high end of normal. Had an eye exam, opthamologist said pressure test was normal (which I'm not suprised...you don't usually FEEL glaucoma). I did have EXTREMELY dry eyes (as in, the "normal" for a tear test is 15 (milligrams?). I produced zero in one eye and 1 in the other), but figured that was from either he lexapro or the nasonex. The MRI I had when all this started (about 6 weeks ago) was "unremarkable".
So I am glad to hear I am not alone--even if no one knows what's wrong!
I have also been having simalar symptoms!! This is sooo crazy!! I have gone to the Dr's and Er's cause when it happens, I FREAK out even more, and throw myself into comlete panic. I notice that lots of people here have also posted that they have taken Lexapro...so have I. I had been taking it for 2 years, and as soon as I stopped taking it, that's when a lot of this started happening. I get the "brain-zaps," and have been for over 3-4 months now, and NOW I have a hard time thinking and remembering ANYTHING! I feel like a space cadet!! My blood pressure runs low, but not low enough for the Dr's to think that it's a problem. I get really light headed all the time, and have a tingling sensation in my face, and in my hands, and the tips of my fingers get cold. They have done CT Scans, EKG's, Echocardiograms, blood tests...the works, and have cleared me health wise! Still no end in sight for this problem! I havent been able to drive for 3 months, cause I feel like I am going to pass out all the time. Glad to hear that I am not the only one who is havin all this stuff, butttt geese...wish that there was some middle of the road solution, so that we can all get back into the mainstream of life!!! These psych meds ARE NOTHING to mess with...I learned that!! I have also learned that you can't really put ALLL your trust into a Dr, cause they are just as HUMAN as WE are, and WE all make mistakes!! IF anyone finds the solution...PLEASE let me know!! =)
My "brain zaps" felt (at times even SOUNDED) like a snap in my brain... almost like that of a knuckle popping... sometimes it was like an electric jolt. I used to get them regularly but I cannot now remember the last time one struck. I also had tingling around my mouth that kind of waved out from the rest of my face and out my hands. Felt like an adrenaline rush and would often-times leave me completely exhausted. When one struck, I would sometimes speak like a stroke victim and I would fall asleep even when completely rested (cataplexia ??). Those are actually what spurred me on to find medical answers and treatment. Anxiety seemed to make it worse and it would hit at any given time.
It's hard for me, even now- some 3 years later, to believe all of it had been BECAUSE of anxiety.
I still do not understand but my anxiety does not usually manifest mental disquietude. Most of the time I am not consciously aware of any mental/emotional discomfort. I just have physical symptoms.
Finding the right combination of meds is one of the worst and best things a person can do. It truly takes a TON of persistence and total commitment.
Trial and error seems the only way to do it which is most unfortunate.
I lost about 3 years of my life trying to find the right drugs to help, but now that I've found them I wouldn't go back. I guess it was my version of mental childbirth lol. I have 4 kids and while I was in labor it was horribly unbearable but in the end I wouldn't give them up for anything. And while finding the right meds was unbearable, I'm glad I stuck with it now.
i was on 300 mg of effexor xr and .25 mg of xanex (alaprozam) for probably two years, i finally got the courage to get off so my doctor weaned me off, when i got down to 75 mg i started to get those brain zaps, i also would get them if i missed or forgot to take my meds, which was one of the biggest reasons i wanted to get off them, but i had no clue the withdrawl (withdrawal) symptoms would be this bad, i am now back up to 225 mg, because i thought that it was my anxiety that was giving me these dizzy feelings, i also thougth it was my sinuses so i am on nasonex, calarinex, and on my second treatment of antiobiotics
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.